Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 1, 2007, 3:23 PM MDT for Denver County, Jefferson County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 3:23 PM MDT (21:23 UTC)
- Expired
- May 1, 2007, 3:47 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Denver County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 012123
SVRBOU
COC031-059-012215-
/O.NEW.KBOU.SV.W.0026.070501T2123Z-070501T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
323 PM MDT TUE MAY 1 2007
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO
SOUTHWESTERN DENVER COUNTY IN NORTHEAST COLORADO
* UNTIL 415 PM MDT
* AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER EXTREME SOUTHWESTERN DENVER...MOVING
NORTHWEST AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORRISON...
SOUTHERN WHEAT RIDGE...LAKEWOOD...EASTERN GOLDEN AND SOUTHWESTERN
DENVER.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3965 10501 3977 10501 3976 10521 3960 10520
3960 10509
$$
RJK1 follow-up statement
000
WWUS55 KBOU 012147
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
347 PM MDT TUE MAY 1 2007
COC031-059-012157-
/O.CAN.KBOU.SV.W.0026.000000T0000Z-070501T2215Z/
JEFFERSON CO-DENVER CO-
347 PM MDT TUE MAY 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DENVER AND EAST
CENTRAL JEFFERSON COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. PEA SIZED HAIL WAS
REPORTED WITH THE STORM.
LAT...LON 3965 10501 3977 10501 3976 10521 3960 10520
3960 10509
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:00 PM MDT, 23 minutes earlier.
Area forecast discussion, May 1, 3:00 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT TUE MAY 1 2007 .SHORT TERM...STORMS BUILDING QUICKLY OVER THE MTNS AND NEARBY PLAINS DURING THE PAST 1-2 HOURS. GREATEST CONCENTRATION OF CONVECTION ALONG THE CONTINENTAL DIVIDE...OVER PARK COUNTY AND THE SRN FRONT RANGE FOOTHILLS AROUND THE HAYMAN BURN SCAR. CURRENT ACARS SOUNDINGS OVER THE DENVER AREA INDICATING LIGHT AND VARIABLE WINDS FM 650 MBS UP THRU 300 MBS. HENCE THE WEAK AND ERRATIC STORM MOTIONS INDICATED ON RADAR THIS AFTERNOON. BELOW 600 MBS KFTG VAD WIND PROFILER INDICATING 15-25 KT SELY FLOW WHICH WILL CONTINUE TO FEED MID/UPR 40 DEWPTS INTO THE AREA. BUFKIT FCST SOUNDINGS USING NAM AND RUC MODEL DATA ALSO INDICATING CAPE VALUES NEAR 700 J/KG AT KDEN AND AROUND 1000 J/KG AT KAPA AT 23Z. FURTHERMORE SOUNDINGS INDICATING PRECIPITABLE WATER VALUES JUST UNDER 3/4 INCH...ABOUT 150-175% ABOVE NORMAL FOR THE DATE. NEXT...EYES TURN TO THE NW-SE ORIENTED 300-500 DEFORMATION AXIS MOVING NEWRD OVER SWRN CO ATTM. MID-LVL LAPSE RATES IN ADVANCE OF THIS FEATURE UP AROUND 10C/KM. NAM...RUC AND GFS ALL SHOW THIS FEATURE PASSING OVER THE FRONT RANGE AROUND 06Z/WED. THEREFORE SHOULD SEE CONVECTION CONTINUING IN THE HIGH COUNTRY... OVER THE PALMER DVD AND ON THE ADJACENT PLAINS FOR THE ENTIRE EVENING. FARTHER OUT ON THE PLAINS STORM FORMATION LESS LIKELY THIS EVENING WHERE LOWER ATMOSPHERE CAPPED WITH CONTINUED INFLUX OF COOL AND MOIST BNDRY LAYER AIR. HOWEVER...ABOVE THE STABLE BOUNDARY LAYER ELEVATED CAPES AND STEEP LAPSE RATES WOULD SUPPORT ISOLATED STORM FORMATION IF SFC PARCELS ARE ABLE TO PUNCH THROUGH. BOTTOM LINE... SLOW MOVING HEAVY RAIN PRODUCING STORMS BIGGEST CONCERN FOR AREAS IN AND NEAR THE FRONT RANGE...ESSENTIALLY FROM BOULDER COUNTY SOUTHWARD. AFTER MIDNIGHT...ONCE THE UPR AIR DISTURBANCE TO OUR SOUTHWEST PASSES SHOULD SEE A RAPID SUSSATION IN CONVECTION. HOWEVER WITH LITTLE CHANGE IN HIGH PLAINS DEWPTS AND WITH CONTINUATION OF AN E-SELY FLOW...SHOULD SEE CONSIDERABLE LOW CLOUD COVER AND AREAS OF FOG ON THE PLAINS. HOWEVER MAY SEE A FEW -SHRA LINGERING IN AND NEAR THE FOOTHILLS AFTER MIDNIGHT. ON WEDNESDAY...MAY SEE A REPEAT OF THE SAME SCENARIO...BUT POSSIBLY EARLIER IN THE DAY. MODELS CONTINUE TO ADVECT NORTHWARD LOW AND MID-LVL MOISTURE UP FM NEW MEXICO THROUGH THE DAY IN ADVANCE OF A SHORTWAVE TROUGH MOVING NEWRD OUT OF ARIZONA. TOMORROW...INSTABLITY AND DEPTH OF MOISTURE MORE FAVORABLE FOR CONVECTION ON THE PLAINS. AND WITH STRONGER WINDS ALOFT...SHEAR PROFILE LOOKS MORE FAVORABLE FOR SUPER CELL DEVELOPMENT. LARGE HAIL AND ISOLATED TORNADOES A POSSIBILITY BY AFTERNOON. UNCLEAR WHERE EVERYTHING WILL COME TOGETHER. ALTHOUGH MODELS SHOW BEST CAPE...SHEAR...MOISTURE CONVERGENCE AND LAPSE RATES ACROSS THE NERN CORNER OF THE STATE. FINALLY...WILL ADJUST MAX TEMPERATURES DOWNWARD BY 5-8 DEGS IN MOST AREAS LARGELY TO ACCOUNT FOR AN INCREASE IN CLOUD COVER. .LONG TERM...WEAK TROUGHS SLATED TO ROTATE OVER OUR AREA LATE WEDNESDAY AND AGAIN LATE THURSDAY. IT LOOKS LIKE THE TIMING WILL BE SUCH THAT THE LIFT WILL BE MAINLY OVER THE MOUNTAINS DURING THE DAY AND ON THE PLAINS IN THE EVENING...IN SYNCH WITH OUR DIURNAL TRENDS. RAISED POPS WEDNESDAY EVENING AS ACTIVITY SHOULD BE CONTINUING. ON THURSDAY THERE SHOULD BE GOOD RETURN MOISTURE ON SOUTHEAST WINDS DURING THE DAY. A LITTLE LOW LEVEL WARMING AND A LITTLE COOLING ALOFT SHOULD SET THE STAGE FOR ANOTHER ROUND OF STORMS. MODEL SOUNDINGS LOOK FAVORABLE FOR SEVERE STORMS THURSDAY EVENING IF THIS TIMING PANS OUT. FOR THE LARGER SYSTEM TO MOVE ACROSS THE SOUTHWEST OVER THE WEEKEND...MODEL SOLUTIONS STILL VACILLATING ON THE PLACEMENT OF THIS SYSTEM. MODELS HAD SEEMED TO COME TO A CONSENSUS YESTERDAY BRINGING THE LOW TO THE FOUR CORNERS BY SATURDAY MORNING...BUT TODAYS GFS RUNS HOLD THE LOW FURTHER WEST...WHICH COULD KEEP US IN DRY SSW FLOW POSSIBLY ALL THE WAY THROUGH SATURDAY. SOME GFS ENSEMBLES AND ECMWF CONTINUE TO BRING THE LOW EASTWARD SOONER WHICH WOULD GIVE US A CHANCE OF SHOWERS LATE FRIDAY AND SATURDAY. CHANCE POPS ARE APPROPRIATE...BUT THE BEST BET FOR A WET DAY IS SUNDAY. SAME PROBLEMS WITH THE END OF THE SYSTEM. IT COULD DRAG INTO MONDAY OR EVEN TUESDAY. CORRESPONDING TEMPERATURE ISSUES AS WELL ON FRIDAY OR SATURDAY...COULD BE SUNNY AND WARM...WE WILL PROBABLY HAVE SOME COOLER AIR COMING IN OR AT LEAST CLOUD COVER ON SATURDAY. I RAISED POPS AT LEAST A LITTLE THROUGHOUT AS THIS IS A FAIRLY DYNAMIC SYSTEM IN A GENERALLY FAVORABLE ENVIRONMENT...BUT FOCUSED ON SATURDAY NIGHT THROUGH SUNDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. BAKER/GIMMESTAD
Hazardous weather outlook, May 1, 11:17 AM MDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1117 AM MDT TUE MAY 01 2007 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1117 AM MDT TUE MAY 01 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP FIRST OVER HIGHER ELEVATIONS ALONG THE CONTINENT DIVIDE BY MIDDAY. ADDITIONAL STORM DEVELOPMENT WILL THEN OCCUR OVER THE MOUNTAIN VALLEYS...THE FRONT RANGE FOOTHILLS AND THE PALMER DIVIDE BETWEEN NOON AND 2 PM. SOME OF THESE THUNDERSTORMS WILL THEN MOVE OVER PORTIONS OF THE URBAN CORRIDOR AFTER 2 PM....AND OUT ACROSS THE REMAINDER OF THE NORTHEAST PLAINS OF COLORADO LATE IN THE AFTERNOON AND THIS EVENING. DUE TO THEIR SLOW MOVEMENT...A FEW STORMS OVER AND ALONG THE FRONT RANGE AND PALMER DIVIDE MAY PRODUCE BRIEF HEAVY RAIN. A WEAK UPPER AIR DISTURBANCE MOVING UP FROM NORTHERN ARIZONA WILL BE PARTLY RESPONSIBLE FOR THE SHOWERY PRECIPITATION ACROSS NORTH CENTRAL AND NORTHEAST COLORADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ANOTHER CHANCE FOR AFTERNOON THUNDERSTORMS ON WEDNESDAY WITH THE PASSAGE OF AN UPPER LEVEL WEATHER DISTURBANCE. DRIER AND WARMER CONDITIONS RETURN TO THE REGION THURSDAY AND FRIDAY WITH ONLY ISOLATED THUNDERSTORMS EXPECTED. A PACIFIC STORM SYSTEM WILL BRING COOLER WEATHER AND A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH REPORTS OF HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE WOULD BE APPRECIATED. BAKER/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:39 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.